Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can atripla be the cause of my avn
Jan 3, 2013

I have been taking atripla for 4 years now, and I have recently had to have two hip replacments due to avn. Now my shoulders are going thru the same thing. Are there any reported cases were a person can lose all four.

Response from Dr. Henry

I have had several patients who have had bilateral aseptic necrosis of the hips but havent personally observed any of the patients in our clinic who have had the problem in both hips and shoulders (we have had hundreds of patients on Atripla). Aseptic necrosis of the hip has been reported in HIV infection and has been linked to lower CD4 counts, high triglycerides levels, and in general population with conditions like sickle cell anemia, lupus, alcohol abuse, excessive use of steroids, use of some osteoporosis drugs, hypertension, thrombotic conditions and other factors. Though there has been a modest signal linked aseptic necrosis of the hip to HIV/AIDS, often other risk factors were present. Linkage with a particular HIV drug or regimen with little signal of a linkage to Atripla specifically. I cant recommend with any confidence an alternative HIV regimen than would help matters out for you. If any reader knows of a reference on the issue or has own personal experience please post. KH



Previous
Retraining a damaged immune system?
Next
i need marinol help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement